Alert archive / Virginia / Wind Advisories in 2010

Wind Advisory 5, NWS Blacksburg, VA

January 28, 20106 counties in Virginia; Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Jan 28, 2010, 3:35 AM EST for 6 counties in Virginia; Ashe County, Watauga County, North Carolina. It took effect at Jan 28, 2010, 9:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2010, 3:35 AM EST (08:35 UTC)
In effect from
Jan 28, 2010, 9:00 AM EST
Expired
Jan 28, 2010, 6:00 PM EST
In force
9 hr
Issued by
NWS Blacksburg, VA

Counties Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, City of Covington, VA, Craig County, VA, Giles County, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 39 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WWUS71 KRNK 280835
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 AM EST THU JAN 28 2010

...STRONG WEST WINDS BEHIND A COLD FRONT TODAY...

.A COLD FRONT WILL MOVE THROUGH THE MOUNTAINS THIS MORNING. WEST
WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO NEAR 50 MPH IN THE
HIGH ELEVATIONS OF THE ALLEGHANY HIGHLANDS OF VIRGINIA. 

VAZ011-018>020-281645-
/O.NEW.KRNK.WI.Y.0005.100128T1400Z-100128T2300Z/
GILES-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...PEARISBURG...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS
335 AM EST THU JAN 28 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS EVENING. 


* WINDS WILL INCREASE QUICKLY BEHIND A COLD FRONT AROUND MID
  MORNING...WITH THE STRONGEST WIND EARLY IN THE AFTERNOON. THE
  WIND WILL DIMINISH QUICKLY TOWARD SUNSET. 

* WEST WINDS OF 20 TO 30 MPH...WILL GUST UP TO 50 MPH...MAINLY IN
  ELEVATIONS ABOVE 3000 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG MAY DOWN A FEW TREES OR POWER LINES. THEY WILL ALSO MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
514 
WWUS71 KRNK 281615
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1115 AM EST THU JAN 28 2010

...STRONG WEST WINDS BEHIND A COLD FRONT TODAY...

.A COLD FRONT WILL CONTINUE MOVING THROUGH THE MOUNTAINS TODAY.
WEST WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO NEAR 50 MPH IN
THE HIGH ELEVATIONS OF THE ALLEGHANY HIGHLANDS OF VIRGINIA.

VAZ011-018>020-282300-
/O.CON.KRNK.WI.Y.0005.000000T0000Z-100128T2300Z/
GILES-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...PEARISBURG...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS
1115 AM EST THU JAN 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* THE STRONGEST WIND WILL OCCUR EARLY IN THE AFTERNOON. THE WIND
  WILL DIMINISH QUICKLY TOWARD SUNSET.

* WEST WINDS OF 20 TO 30 MPH...WILL GUST UP TO 50 MPH...MAINLY 
  IN ELEVATIONS ABOVE 3000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG MAY DOWN A FEW TREES OR POWER LINES. THEY WILL ALSO
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
110 
WWUS71 KRNK 281751
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1251 PM EST THU JAN 28 2010

...STRONG WEST WINDS BEHIND A COLD FRONT TODAY...

.A COLD FRONT WILL CONTINUE MOVING THROUGH THE MOUNTAINS TODAY.
WEST WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO NEAR 50 MPH
IN THE HIGH ELEVATIONS OF THE ALLEGHANY HIGHLANDS OF VIRGINIA AND
THE NORTHERN MOUNTAINS OF NORTH CAROLINA INTO GRAYSON COUNTY VIRGINIA.

NCZ001-018-VAZ015-282300-
/O.EXA.KRNK.WI.Y.0005.000000T0000Z-100128T2300Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY
1251 PM EST THU JAN 28 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* THE STRONGEST WIND WILL OCCUR EARLY IN THE AFTERNOON. THE WIND 
  WILL DIMINISH QUICKLY TOWARD SUNSET. 

* WEST WINDS OF 20 TO 30 MPH...WILL GUST UP TO 50 MPH...MAINLY 
  IN ELEVATIONS ABOVE 3000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG MAY DOWN A FEW TREES OR POWER LINES. THEY WILL ALSO
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

VAZ011-018>020-282300-
/O.CON.KRNK.WI.Y.0005.000000T0000Z-100128T2300Z/
GILES-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...PEARISBURG...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS
1251 PM EST THU JAN 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* THE STRONGEST WIND WILL OCCUR EARLY IN THE AFTERNOON. THE WIND 
  WILL DIMINISH QUICKLY TOWARD SUNSET. 

* WEST WINDS OF 20 TO 30 MPH...WILL GUST UP TO 50 MPH...MAINLY 
  IN ELEVATIONS ABOVE 3000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG MAY DOWN A FEW TREES OR POWER LINES. THEY WILL ALSO
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
045 
WWUS71 KRNK 282259
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EST THU JAN 28 2010

...WIND WILL DIMINISH THIS EVENING...

NCZ001-018-VAZ011-015-018>020-290000-
/O.EXP.KRNK.WI.Y.0005.000000T0000Z-100128T2300Z/
ASHE-WATAUGA-GILES-GRAYSON-CRAIG-ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...PEARISBURG...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS
559 PM EST THU JAN 28 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING. 

WINDS WILL CONTINUE OUT OF THE WEST TO NORTHWEST. WIND SPEEDS WILL
DIMINISH TO 10 TO 15 MPH BY MIDNIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:28 AM EST, 7 minutes earlier.

Area forecast discussion, Jan 28, 3:28 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 AM EST THU JAN 28 2010

.SYNOPSIS...
A COLD FRONT WILL DROP SLOWLY SOUTHEAST THROUGH THE REGION
TODAY...BRINGING SOME RAIN OR SNOW SHOWERS TO THE MOUNTAINS. GUSTY
WEST WINDS WILL USHER IN COLDER AIR THIS AFTERNOON. THE FRONT WILL
STALL ACROSS THE DEEP SOUTH ON FRIDAY. A STORM SYSTEM WILL MOVE EAST
ALONG THE FRONT INTO THE SOUTHEAST U.S. FRIDAY NIGHT AND
SATURDAY...RESULTING IN SNOW FOR THE BLACKSBURG COVERAGE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
A SHORT WAVE MOVING INTO THE OHIO VALLEY AT THIS TIME WILL MOVE
ACROSS THE CENTRAL APPLNS THIS MORNING. THIS WILL PUSH A COLD FRONT
THROUGH THE REGION TODAY. MODELS HAVE BEEN CONSISTENT IN SHOWING 4
TO 5 MBS PRESSURE RISES ACROSS THE NRN CWA BEHIND THE FRONT...AND A
LOW LEVEL JET OF AROUND 50 KNOTS. THINK THAT THE HIGHER ELEVATIONS
OF THE ALLEGHANY HIGHLANDS WILL SEE WIND GUSTS OF 40 TO 45
KNOTS...SO WILL ISSUE A WIND ADVISORY FROM 900 AM THROUGH 600 PM.
THERE IS A LARGE FIELD OF LOW CLOUDS AHEAD OF THIS FRONT....BUT WITH
CIGS AROUND 5K FT AND A DRY ENOUGH AIRMASS BELOW THAT EVEN WITH
RETURNS ON THE RADAR...SO SNOW IS REACHING THE GROUND YET. LOOKS
LIKE THE HEAVIER PRECIP WILL BE IN THE BETTER ISENTROPIC LIFT ACROSS
THE CENTRAL APPLNS. WILL KEEP A CHC POP ACROSS WESTERN SLOPES AREA
OF SE WV...MAINLY FOR UPSLOPE SNOW SHOWERS BEHIND THE COLD FRONT.
ANY ACCUMS SHOULD BE AN INCH OR LESS. COLD ADVECTION IS STRONG
ENOUGH THAT HIGHS IN THE MTNS WILL LIKELY BE BEFORE NOON...WITH
FALLING AFT TEMPS.

TONIGHT...STRONG COLD HIGH PRESSURE OVER THE WESTERN GREAT LAKES
BUILDS SE INTO THE REGION AS THE SFC FRONT MOVES INTO THE DEEP
SOUTH. LOOKS LIKE CLOUDS WILL SCATTER OUT BY SUNSET...SO THAT THERE
WILL BE GOOD RADIATION CONDS ALONG WITH LOW LEVEL COLD ADVECTION.
HAVE KEPT LOW TEMPS ON THE COLD SIDE OF GUIDANCE. AIRMASS OVER THE
AREA BECOMES QUITE DRY...AND DESPITE INCREASING ISENTROPIC LIFT INTO
THE SWRN CWA...DOES NOT LOOK LIKE ANY PRECIP WILL BE REACHING THE
GROUND BEFORE MORNING- JUST INCREASING CLOUDS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
MODEL TREND HAS BEEN FURTHER NORTH WITH MOISTURE...ELECTED TO EXPAND
WATCH NORTHWARD TO INCLUDE NEW RIVER VALLEY EASTWARD TO CHARLOTTE
COUNTY...GENERALLY JUST SOUTH OF HIGHWAY 460 WITH HIGHEST SNOW
ACCUMULATIONS ACROSS SOUTHERN COUNTIES. THERE WILL BE A SHARP
GRADIENT ACROSS THE NORTH WITH SNOW ACCUMULATIONS. TEMPERATURE
PROFILES INDICATED THAT IT WILL COLD ENOUGH TO BE ALL SNOW.

THE LATEST MODEL RUNS INDICATE THE SYSTEM MAY BE SLOWING DOWN
WITH THE ARRIVAL TIME OF PRECIPITATION. HPC WAS LEANING TOWARDS
A BLEND OF THE 12Z ECMWF AND 00Z NAM WHICH WAS LIGHTER WITH QPF AND
SLOWER. LIKE THE IDEA OF SLOWER ONSET OF SNOW WITH DRY AIRMASS.
BUT WITH THE 00Z ECMWF COMING IN WETTER...USED A BLEND OF NAM...ECMWF
AND SREF FOR POPS FRIDAY AND SATURDAY. ADDED THE MENTION OF HEAVY
SNOW TO THE FORECAST FOR FRIDAY NIGHT INTO EARLY SATURDAY. THE LOW
PRESSURE CENTER WILL PASS WELL TO THE SOUTH OF THE FORECAST
AREA IN GA/SC...BUT THE 850 MB LOW MOVES ACROSS NC WITH MESOSCALE
BANDING POSSIBLE. THIS STILL TARGETS THE HEAVIEST PRECIPITATION
FOR OUR CWA ALONG THE NORTH CAROLINA/VIRGINIA BORDER AND SOUTHWARD.
SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ACROSS THE
NORTHWEST MOUNTAINS OF NORTH CAROLINA.

CAA PUSHES SOUTH ACROSS CWA WITH 85H TEMPERATURES FALLING WELL BELOW
0C THROUGH SATURDAY. PLAYED HIGHS ON FRIDAY FROM THE MID 20S IN THE
NORTHWEST TO THE MID AND UPPER 30S IN THE SOUTHEAST. WENT COOLER ON
FRIDAY NIGHT WITH LOWS FROM THE UPPER TEENS IN THE NORTHWEST TO MID
20S IN THE SOUTH. USED COOLED MOS VALUES FOR HIGHS ON SATURDAY WITH
VALUES FROM TEENS TO THE UPPER 20S. LOW PRESSURE SYSTEM WILL MOVE
OFFSHORE SATURDAY NIGHT...AS HIGH PRESSURE NOSES INTO THE FORECAST
AREA FROM THE EAST. COLD SATURDAY WITH LOWS CLOSE TO MAV GUIDANCE
FROM THE SINGLE DIGITS TO THE UPPER TEENS. SURFACE HIGH PRESSURE
WILL BUILD TO THE MIDDLE ATLANTIC REGION SUNDAY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SURFACE HIGH PRESSURE WILL BUILD TO THE MIDDLE ATLANTIC COAST
SUNDAY THROUGH MONDAY...AS THE UPPER TROUGH SLIDES OFF THE NEW
ENGLAND COAST. A ZONAL UPPER FLOW WILL DEVELOP AT THE END OF THE
LONG RANGE. THE AFOREMENTIONED QUESTIONS THE OP GFS SOLUTION OF A
COASTAL LOW NEAR CAPE HATTERAS TUESDAY AND TUESDAY NIGHT. FAVOR
THE 12Z ECMWF SOLUTION...WHICH HAS A WEAKER LOW MORE OFF THE
COAST...WITH A WEAK COLD FRONT CROSSING TUESDAY NIGHT...AS A
SURFACE LOW MOVES THROUGH THE GREAT LAKES. DID INCLUDE SLGT CHC AND
CHC POPS FOR SCATTERED LIGHT PRECIP TUESDAY...AND WILL JUST KEEP
RAIN/SNOW FOR NOW. SURFACE TEMPS MAY BE COLD ENOUGH...ESPECIALLY
DEPENDING ON REMNANT SNOW COVER FOR LIGHT FREEZING DRIZZLE TO
DEVELOP IN THE WEDGE ON TUESDAY. HIGH PRESSURE ARRIVING AGAIN ON
WEDNESDAY WITH W TO WNW FLOW SHOULD ALLOW FOR CLEARING AND TEMPS
REACHING THE 40S.

CONSIDERING THE POTENTIAL FOR SNOW PACK...DID GO COOL ON MAX AND
ESPECIALLY MIN TEMPS SUNDAY THROUGH MONDAY NIGHT...SPECIFICALLY
ALONG THE PIEDMONT AND SOUTHSIDE. APPEARS AS THOUGH GUIDANCE IS
EXPECTING THIS ALSO...AS MIN TEMPS AT DANVILLE ARE RATHER SIMILAR
TO MIN TEMPS AT BLACKSBURG THROUGH THIS TIME FRAME.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
SEE EQUIPMENT SECTION ABOUT CEILOMETER MALFUNCTIONS AT LYH AND BLF.

COLD FRONT WILL BE CROSSING THE FORECAST AREA THURSDAY MORNING.
MVFR TO VFR CEILINGS WILL SPREAD INTO THE MOUNTAINS AHEAD OF THE
FRONT BY 10Z BUT WILL DISSIPATE BY 18Z. THERE IS A CHANCE OF
LIGHT SNOW DURING THE EARLY MORNING BUT THE AIRMASS SHOWN ON THE
RNK SOUNDING IS DRY ENOUGH CLOSE TO THE SURFACE THAT THERE WILL BE
SOME EVAPORATION AND VISIBILITIES WILL STAY VFR. CONDITIONS WILL
BE VFR AT ROA...LYH...AND DAN THROUGH THE FORECAST PERIOD.

WINDS WILL INCREASE BEHIND THE FRONT WITH GUSTS UP TO 30 KNOTS
FROM THE WEST-NORTHWEST. AFT 21Z WIND GUSTS WILL DIMINISH AT ALL
TAF SITES.

THE MAIN AVIATION CONCERN BEYOND THIS PERIOD WILL BE THE STORM
SYSTEM COMING IN FRIDAY INTO SATURDAY. THIS WILL LIKELY BRING
WIDESPREAD MVFR OR IFR CLOUDS AND WINTRY PRECIP BY FRIDAY
AFTERNOON WHICH WILL CONTINUE INTO SATURDAY MORNING. HIGH PRESSURE
BUILDS IN BEHIND THE SYSTEM SUNDAY WITH MAINLY VFR EXPECTED.

&&

.EQUIPMENT...
MALFUNCTION OF THE NEW CEILOMETERS AT LYH...AND BLF HAS BEEN
REPORTED BY NATIONAL WEATHER SERVICE EASTERN REGION. TECHNICIANS
WILL BE INSTALLING A FIX AT THE ROANOKE SITE TODAY. THE CEILING AT
BLF IS NOW BEING REPORTED...AND APPEARS IN LINE WITH SURROUNDING
OBSERVATIONS. IF A DISCREPANCY IS NOTED...THE CEILOMETER WILL NEED
TO BE LOGGED OUT AGAIN. THE CEILING AT LYH MAY NOT BE
REPRESENTATIVE DURING THE OVERNIGHT HOURS WHEN THE CONTROL TOWER
IS CLOSED.

THE RIVER GAGE AT SOUTH BOSTON ON THE DAN RIVER REMAINS STUCK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR VAZ011-018>020.
     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR VAZ007-009-010-012>017-032-033-043-044-058-
     059.
NC...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR NCZ001>006-018>020.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...KK
LONG TERM...KM
AVIATION...AMS/WP
EQUIPMENT...
Hazardous weather outlook, Jan 27, 8:56 PM EST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
856 PM EST WED JAN 27 2010

VAZ007-010-012-013-WVZ042>045-281100-
TAZEWELL-BLAND-WYTHE-PULASKI-MERCER-SUMMERS-MONROE-GREENBRIER-
856 PM EST WED JAN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WINTER STORM MAY AFFECT THE REGION BY FRIDAY AND
SATURDAY...WITH THE POTENTIAL FOR SIGNIFICANT SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ033-045>047-281100-
FRANKLIN-CAMPBELL-APPOMATTOX-BUCKINGHAM-
856 PM EST WED JAN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WINTER STORM MAY AFFECT THE REGION BY FRIDAY AND
SATURDAY...WITH THE POTENTIAL FOR A SIGNIFICANT SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ058-281100-
HALIFAX-
856 PM EST WED JAN 27 2010

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

FLOOD WARNING REMAINS IN EFFECT FOR THE DAN AND ROANOKE RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ059-281100-
CHARLOTTE-
856 PM EST WED JAN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

A FLOOD WARNING REMAINS IN EFFECT FOR THE ROANOKE RIVER AT RANDOLPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WINTER STORM MAY AFFECT THE REGION BY FRIDAY AND
SATURDAY...WITH THE POTENTIAL FOR SIGNIFICANT SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ011-014-017>020-022>024-034-035-281100-
GILES-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-BEDFORD-AMHERST-
856 PM EST WED JAN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WEST TO NORTHWEST WINDS MAY GUST AS HIGH AS 45 TO 50 MPH BEHIND A
FRONT THURSDAY. THE WET GROUND MAY ENHANCE THE THREAT OF SMALL OR
DEAD TREES TO FALL. A WIND ADVISORY MAY BE NEEDED.

WINTRY WEATHER IS EXPECTED FRIDAY INTO SATURDAY...WITH SIGNIFICANT
SNOW POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ009-015-016-032-043-044-281100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-GRAYSON-CARROLL-PATRICK-HENRY-PITTSYLVANIA-
856 PM EST WED JAN 27 2010

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:18 PM ESTWinter Storm WarningRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more50 hr

Nearby

Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.